Alert archive / Pennsylvania / Tornado Warnings in 2009
Tornado Warning 11, NWS State College, PA
NWS State College, PA issued this tornado warning at Aug 20, 2009, 3:04 PM EDT for Dauphin County, Northumberland County, Perry County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2009, 3:04 PM EDT (19:04 UTC)
- Expired
- Aug 20, 2009, 3:30 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Northumberland County, PA, Perry County, PA
The radar
The State College radar (KCCX), 99 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KCTP 201904
TORCTP
PAC043-097-099-201930-
/O.NEW.KCTP.TO.W.0011.090820T1904Z-090820T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT THU AUG 20 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 330 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MILLERSBURG...OR 18 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT
20 MPH.
* THE TORNADO WILL BE NEAR...
MILLERSBURG AROUND 310 PM EDT...
PILLOW AROUND 325 PM EDT...
THIS WILL IMPACT ROUTE 11/15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN A MOBILE HOME OR VEHICLE...LEAVE IT AND GET INSIDE A STRONG
BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4052 7704 4059 7706 4062 7697 4065 7689
4067 7683 4069 7678 4065 7676 4060 7672
4054 7695
TIME...MOT...LOC 1903Z 250DEG 19KT 4056 7702
$$
FORECASTER: LAMBERT1 follow-up statement
000
WWUS51 KCTP 201926
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT THU AUG 20 2009
PAC043-097-099-201930-
/O.CON.KCTP.TO.W.0011.000000T0000Z-090820T1930Z/
DAUPHIN PA-PERRY PA-NORTHUMBERLAND PA-
326 PM EDT THU AUG 20 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHWESTERN NORTHUMBERLAND...NORTHEASTERN PERRY AND NORTHWESTERN
DAUPHIN COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THE ROTATION ASSOCIATED WITH A POSSIBLE TORNADO...HAS WEAKENED JUST
TO THE SOUTHWEST OF BERRYSBURG...OR ABOUT 15 MILES SOUTH OF
SELINSGROVE. DAMAGING STRAIGHT LINE...DOWNBURST WINDS IN EXCESS OF
60 MPH ARE STILL LIKELY ALONG THIS POSSIBLE TORNADO TRACK.
THE ROTATING STORM WAS MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4052 7704 4059 7706 4062 7697 4065 7689
4067 7683 4069 7678 4065 7676 4060 7672
4054 7695
TIME...MOT...LOC 1923Z 250DEG 19KT 4060 7689
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Aug 20, 1:39 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 20, 1:39 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 139 PM EDT THU AUG 20 2009 .SYNOPSIS... MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY AS A SERIES OF FRONTS MOVE EASTWARD ACROSS A WARM AND VERY MOIST AIRMASS RESIDING OVER THE MID ATLANTIC REGION. THE MAIN COLD FRONT WILL STALL OUT BEFORE REACHING THE MID ATLANTIC COAST FRIDAY NIGHT INTO SATURDAY...AND INTERACT WITH DEEP TROPICAL MOISTURE ASSOCIATED WITH HURRICANE BILL. HEAVY RAINFALL WILL BE POSSIBLE ACROSS EASTERN PENNSYLVANIA ALONG THE STALLED FRONTAL BOUNDARY THROUGH SATURDAY NIGHT. EXPECT COOLER TEMPERATURES AND LESS HUMID CONDITIONS IN THE WAKE OF THE COLD FRONT. && .NEAR TERM /THROUGH TONIGHT/... MID MORNING FOG HAS LIFTED INTO A FAIRLY WIDESPREAD STRATUS/STRATO CU DECK LATE THIS MORNING...THOUGH SOME SIGNIFICANT BREAKS HAVE FORMED ACROSS SCENT PENN. THE PRIMARY SHORTWAVE AND UPPER LEVEL SPEED MAX OF 50 KTS WAS LOCATED OVER WVA AT 15Z...AND WILL TRACK NE ACROSS THE CWA THIS AFTERNOON/EARLY THIS EVENING. XPC ATMS TO DESTABILIZE THIS AFTN AS POCKETS OF STRONG HEATING ACTS ON RICH BOUNDARY LYR MSTR /SFC DEWPOINTS 65-70F/ IN PLACE OVR THE REGION. MEAN SREF CAPES ARE ABOUT 1200 J/KG ACROSS MOST OF THE CWA...WITH PLUME DIAGRAMS SHOWING THE MAJORITY OF THE MEMBERS SUGGESTING MORE UNSTABLE CAPES ARE PROBABLE...CLUSTERING ON THE HIGHER END OF THE ENVELOPE /BTWN 1500-2000J/KG/. 06Z AND 12Z NAM HAS ITS JUICED-UP MU CAPES OF 2500-3000 J/KG NEAR...AND TO THE WEST OF THE LOWER SUSQ VALLEY BETWEEN 20Z AND 00Z FRI. 70-90 DEG OF VEERING WILL OCCUR IN THE SFC-700 MB LAYER WITH MDTLY STRONG SFC-1.5 KM AGL BULK SHEAR. THIS WILL COMBINE WITH THE AFOREMENTIONED HIGH CAPES TO PRODUCE AN EHI OF NEARLY 1.5 M2/S2 ACROSS THE CENTRAL MTNS AND LOWER SUSQ VALLEY LATE TODAY (WHERE THE BEST DIFF HEATING SHOULD OCCUR AT THE WRN EDGE OF THE EXTENSIVE STRATUS DECK COVERING MUCH OF ERN PENN - NEAR AND TO THE NE OF THE ILL- DEFINED SFC WARM FRONT). SPCS 11Z UPDATE EXPANDED THE SLIGHT RISK AREA A GREAT DEAL EASTWARD - TO COVER ALL OF PENN THIS AFTERNOON/EVENING. OTHER VALID PTS FROM THE EARLY MORNING DISCUSSION FOLLOW... WATER VAPOR IMAGERY SHOWS A MID LVL DISTURBANCE TRACKING NEWD FROM THE CENTRAL APPALACHIANS...WHICH MAY BE THE TRIGGERING MECHANISM FOR DIURNAL CONVECTION. ADDITIONAL FEATURES OF INTEREST INCLUDE BROAD PRE-FRONTAL SFC TROUGHING IN THE LEE OF THE ALLEGHENIES...DIFFLUENT UPPER FLOW AND PERHAPS A REMNANT BOUNDARY /THE OLD WARM FRONT/. ALTHOUGH MID LVL LAPSE RATES WILL REMAIN WEAK OWING TO A VERY MOIST DEEP LYR AIRMASS...VERY STEEP LOW LEVEL LAPSE RATES WILL CONTRIBUTE TO THE POTENTIAL FOR DAMAGING WIND GUSTS IN LOCALIZED DOWNBURSTS. INCREASING BULK SHEAR MAY ALSO BE SUPPORTIVE FOR A FEW ORGANIZED BOWING SEGMENTS WITH THE PRIMARY THREAT AGAIN BEING DAMAGING WINDS. THE AFOREMENTIONED REMNANT BNDRY/OLD WARM FRONT MAY ACT TO BACK LLVL FLOW ENOUGH OVR THE MID/LWR SUSQ VLY TO ALLOW FOR A FEW ROTATING UPDRAFTS GIVEN SLIGHTLY BETTER VEERING IN THE LOWEST 3KM. THIS IS ALSO SUPPORTED BY 0-3KM EHI VALUES AOA 1 M2/S2. HI PWS WILL SUPPORT LOCALLY HEAVY RAINFALL. THE 00Z 4KM SPC WRF RUN OF SIMULATED REFLECTIVITY DEPICTS CONVECTIVE INITIATION AROUND 18Z OVR THE CENTRAL MTNS WITH STORMS INTENSIFYING AS THEY PROPAGATE EWS INTO THE SUSQ VLY IN A GENERAL SW TO NE FASHION. TEMPS ON THE WHOLE TDY ONLY FEW DEGS ABOVE NORMAL...BUT IT WILL FEEL MUCH WARMER GIVEN HIGH DEWPOINTS. CVRG OF SHWRS/TSTORMS WILL DEC LATER TONIGHT WITH THE LOSS OF HEATING. ABV NORMAL MSTR LVLS WILL KEEP LOWS MUGGY IN THE MID 60S TO LOW 70S. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE MAIN SYNOPTIC COLD FRONT WILL APPROACH WESTERN PA EARLY FRIDAY. AHEAD OF THIS FEATURE...MDL GUID SUGGESTS UPSTREAM TSTORM CLUSTERS /PERHAPS ONGOING AT THE START OF THE PD IN THE OH VLY/ WILL MOVE NNEWD INTO THE LWR GRT LKS DURING THE AFTN...ACCOMPANIED BY POTENT SHORTWAVE ROTATING AROUND THE BASE OF THE CLOSED H5 LOW OVR ONTARIO. SREF SHOWS THE BEST CAPES/EHI OVR SE PA INVOF OF LEE SFC TROUGH...HOWEVER SPC DY2 OUTLOOK /SLGT RISK/ SUGGESTS POTENTIAL FOR SVR MAY BE GREATER FURTHER N/W OVR THE CENTRAL MTNS WHERE DEEP LYR SHEAR WILL BE MAXIMIZED DURING PEAK HEATING. THE STRONG COLD FRONT WILL BEGIN TO SLOW...AND TEMPORARILY STALL OUT ACROSS FAR ERN PENN LATER FRI NIGHT INTO SAT NIGHT AS THE UPPER TROUGH SHARPENS AND POWERFUL HURRICANE BILL SWEEPS NORTHWARD SEVERAL HUNDRED NM EAST OF THE MID ATLANTIC COAST. EXPECT HIGH POPS ACROSS THE SUSQ VALLEY AND PTS EAST THROUGH MOST OF THIS PERIOD...THOUGH THERE WILL BE THE TYPICAL DECREASE IN NOCTURNAL INTENSITY TO THE TSRA AND ASSOCIATED RAINFALL RATES. LATER SHIFTS WILL HAVE TO FOCUS ON A POSSIBLE FLOOD WATCH FOR AT LEAST THE SMALLER STREAMS AND CREEKS NEAR...AND ESPECIALLY TO THE EAST OF THE LOWER/MID SUSQ VALLEY AS OPERATIONAL NAM/GFS SHOWS 36 HR QPF IN EXCESS OF 2 INCHES (SUPPORTED BY THE SUPER ENSEMBLES PWATS OF 45 MM OR HIGHER...AND ITS ROUGHLY 60 PERCENT CHC OF OVER 1 INCH OF QPF THERE). WOULDNT BE SURPRISED TO SEE ISOLATED 3-4 INCH AMOUNTS FROM SCHUYLKILL COUNTY SOUTH INTO OUR FAR SERN ZONES BY SAT NIGHT. PRECIP IN THE FORM OF SCATTERED SHOWERS AND TSRA WILL BE MUCH LIGHTER (UNDER 0.75) ACROSS THE WRN HALF OF THE CWA WHERE A MEAN...WESTERLY LLVL FLOW WILL DROP PWATS TO NEAR NORMAL WITH ONLY MARGINALLY STEEP MID LVL LAPSE RATES AS THE MAIN UPPER TROUGH AXIS APPROACHES FROM THE OHIO VALLEY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... SURFACE RIDGE BUILDS IN FOR SUN THROUGH TUE...BRINGING COOLER AND DRIER CONDITIONS. CLOUDS WILL HANG TOUGH THOUGH AS COOL POOL REMAINS OVERHEAD. EXTENDED MODELS HINTING AT NEXT TROUGH POTENTIALLY ARRIVING BY MID/LATE WEEK...SO LOW POPS REMAIN IN THE FORECAST AT THAT RANGE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A SIMILAR SITUATION WILL SET UP THIS AFTERNOON AS WE SAW WED AND TUE...WHILE CURRENTLY MANY AIRFIELDS HAVE IMPROVED TO VFR...SHRA/TSRA ARE DEVELOPING TO THE WEST OF THE CWA AND WILL LIKELY EFFECT ALL AIRFIELDS IN THE COMING HOURS. EXPECT CONDITIONS TO QUICKLY DROP TO MVFR/IFR IN THESE STORMS. AS LOW LEVEL MOISTURE REMAINS IN PLACE...LOOK FOR PATCHY DENSE FOG TO DEVELOP ONCE AGAIN THIS EVENING ACROSS THE REGION. AFTER THE FOG MIXES OUT AS WINDS PICK UP TO NEAR 10KT STATEWIDE FRIDAY MORNING...LOOK FOR ANOTHER ROUND OF GUSTY SHRA/TSRA AS A COLD FRONT MOVES THROUGH THE REGION. OUTLOOK... SAT...MAINLY MVFR IN SHRA/TSRA...FOG...AND HZ. SUN-TUE...MORNING FOG...THEN MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/STEINBUGL NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...LAMBERT/STEINBUGL LONG TERM...RXR AVIATION...DICKEY
Hazardous weather outlook, Aug 20, 11:18 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1118 AM EDT THU AUG 20 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-211530- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1118 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL PENNSYLVANIA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Aug 20, 1:43 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 143 PM EDT THU AUG 20 2009 PAZ057-063-065-201845- CUMBERLAND PA-DAUPHIN PA-YORK PA- 143 PM EDT THU AUG 20 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUMBERLAND...NORTHWESTERN YORK AND SOUTH CENTRAL DAUPHIN COUNTIES THROUGH 245 PM EDT... AT 140 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LOWER ALLEN... MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN MAY CAUSE RAPID RISES ON SOME SMALL STREAMS AND CREEKS. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LOWER ALLEN...CAMP HILL...AND ENOLA AROUND 150 PM...NEW CUMBERLAND...LEMOYNE...WORMLEYSBURG...AND WEST FAIRVIEW AROUND 155 PM...HARRISBURG AROUND 200 PM...STEELTON AND HARRISBURG AROUND 205 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 232 AND 255...I-81 BETWEEN MILE MARKERS 66 AND 76...I-83 BETWEEN MILE MARKERS 33 AND 50...I-283. LAT...LON 4042 7676 4019 7664 4009 7699 4020 7707 EXPERIMENTAL FORECASTER: LAMBERT
Special weather statement, Aug 20, 1:48 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
148 PM EDT THU AUG 20 2009
PAZ028-050-056-057-201845-
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-
148 PM EDT THU AUG 20 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL JUNIATA...NORTHWESTERN
DAUPHIN...PERRY AND SOUTHEASTERN SNYDER COUNTIES THROUGH 245 PM EDT...
AT 144 PM EDT...THE LEADING EDGE OF A DEVELOPING LINE OF STRONG
THUNDERSTORMS EXTENDED FROM 16 MILES EAST OF LEWISTOWN TO 12 MILES
SOUTHEAST OF LEWISTOWN TO 12 MILES NORTHWEST OF CARLISLE...MOVING
TOWARD THE EAST NORTHEAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION A 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL AND COULD
CAUSE RAPID RISES ON SOME SMALL STREAMS AND CREEKS IN THE AREA.
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY
THE THUNDERSTORMS.
THESE STORMS WILL BE NEAR LANDISBURG AROUND 200 PM...SHERMANSDALE
AROUND 210 PM...MEISERVILLE AROUND 220 PM...PORT TREVERTON AROUND 230
PM AND MILLERSBURG AROUND 240 PM.
LAT...LON 4031 7736 4029 7744 4036 7756 4042 7770
4061 7729 4075 7686 4067 7689 4064 7694
4062 7694 4061 7691 4037 7686 4027 7740
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Aug 20, 2:06 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT THU AUG 20 2009
PAZ024-201915-
CAMBRIA PA-
206 PM EDT THU AUG 20 2009
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMBRIA COUNTY...
AT 204 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIGONIER
AND MOVING TO THE NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR WESTMONT AROUND 250 PM...BROWNSTOWN AROUND
255 PM...EAST CONEMAUGH AROUND 300 PM...VINTONDALE AROUND 310 PM AND
NANTY-GLO AROUND 315 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...STATE ROAD 56.
LAT...LON 4030 7906 4037 7899 4039 7900 4059 7888
4062 7885 4038 7872 4028 7895 4028 7906
EXPERIMENTAL
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:13 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, York | 3 hr |
| Aug 19, 10:12 PM EDT | Areal Flood Warning | CTP | Cumberland | 108 min |
| Aug 20, 1:43 PM EDT | Special Weather Statement | CTP | Dauphin | 62 min |
| Aug 20, 1:48 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 57 min |
| Aug 20, 2:06 PM EDT | Special Weather Statement | CTP | Cambria | 69 min |
| Aug 20, 2:32 PM EDT | Areal Flood Advisory | CTP | Juniata, Perry | 118 min |
| Aug 20, 2:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 50 min |
| Aug 20, 3:10 PM EDT | Special Weather Statement | CTP | Lebanon | 50 min |
| Aug 20, 3:15 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill | 60 min |
| Aug 20, 3:16 PM EDT | Special Weather Statement | CTP | Dauphin | 59 min |
| Aug 20, 3:20 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
| Aug 20, 3:52 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 53 min |
| Aug 20, 4:22 PM EDT | Special Weather Statement | CTP | Lancaster | 53 min |
| Aug 20, 4:29 PM EDT | Tornado Warning | CTP | Lancaster | 31 min |
| Aug 20, 4:57 PM EDT | Tornado Warning | CTP | Lancaster | 63 min |
| Aug 20, 5:15 PM EDT | Special Weather Statement | CTP | Mifflin | 60 min |
| Aug 20, 5:17 PM EDT | Special Weather Statement | CTP | Franklin | 58 min |
| Aug 20, 7:57 PM EDT | Special Weather Statement | CTP | McKean | 33 min |
Nearby
Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.